Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Convergence of functions: equi-semicontinuity


Authors: Szymon Dolecki, Gabriella Salinetti and Roger J.-B. Wets
Journal: Trans. Amer. Math. Soc. 276 (1983), 409-430
MSC: Primary 58E30; Secondary 49D99, 54A20
DOI: https://doi.org/10.1090/S0002-9947-1983-0684518-7
MathSciNet review: 684518
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the relationship between various types of convergence for extended real-valued functionals engendered by the associated convergence of their epigraphs; pointwise convergence being treated as a special case. A condition of equi-semicontinuity is introduced and shown to be necessary and sufficient to allow the passage from one type of convergence to another. A number of compactness criteria are obtained for families of semicontinuous functions; in the process we give a new derivation of the Arzelá-Ascoli Theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58E30, 49D99, 54A20

Retrieve articles in all journals with MSC: 58E30, 49D99, 54A20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0684518-7
Article copyright: © Copyright 1983 American Mathematical Society